Multiple Sclerosis Community
Reddish purple spot from injection
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Reddish purple spot from injection

Hey everyone...

I have been on Copaxone since Aug 2009..I have the usual side affects from the injections, but about a week ago I did an abdomen shot and it immediately turned dark purple about the size of a 50 cent piece. I kinda freaked out at first since I have had the red spots or itchy lumps but never this dark purple.

The next day the spot was smaller but its been a week and I still have this dark purple/red spot the size of a pencil eraser. I was on some websites about MS medicine and read about Necrosis from injections. Now I am freaked out and worried. Has anyone else had this sort of thing?

Its definately a new reaction type thing...
I appreciate your responses!

Kristi
Tags: injection
Related Discussions
4 Comments Post a Comment
Blank
667078_tn?1316004535
It might have just been that you hit a blood vessel that used to happen with my stomach.

Alex
Blank
195469_tn?1388326488
The necrosis you talk about, is actually a destruction of the fat cells underneath the skin.  You then get an indentation that is permanent.  It's like having cellulite pockets, like some of us get on the sides of our legs and our butts.

If you get any of those indentation spots do NOT inject in that spot.  Ever.

You don't say what your "usual side-effects" are after the injection of Copaxone.  What kind of side effects do you have?

When I took Copaxone, I only had injection site reactions that got less and less, the longer I used the drug.  Those first few months on Copaxone, were awful.  Itching, stinging (bad stinging) and some redness or small purple spots at the injection site.

As I said though, it finally got to where I only had some redness at the site for a day or so and nothing else, until I had the dreaded reaction of chest pain, severe sweating and severe shortness of breath.  My first "bad" reaction, after almost 2 years on the drug.

If the Copaxone is working and is preventing more lesions and less and less relapses, then I wouldn't care if I had any injection site reactions all over my body.  I would just be happy that the medication is working. I wanted to slow down the MS and I forgot about being vain about the marks it left behind. I don't wear bikini's and haven't since having my first child, so the marks on my body didn't matter.

I do suggest that you give that "purple area" a least a week "rest."  Do not inject near that area and give the area a chance to really heal.  You apparently hit a small capillary under skin.  So you had a little bleeding under the skin.  Hence the purple mark.

About one out of every ten shots or so, I would hit a small capillary and have a drop of blood or hit some scar tissue and had trouble getting the needle to go in.  I use to be an insulin dependent diabetic, so my belly was used for a long time.  Just when I thought I was through with needles, along came a disease that would force me to inject myself again.  Geeshhhh.

If anyone sees your purple spot, tell them it's a battle wound you got from fighting MS.  You are taking an active role in helping to slow down your MS.  Be proud of yourself for doing everything you can, to slow this MonSter down.  Give yourself a pat on the back.  You deserve it.

Best Wishes,
Heather

  
Blank
1045086_tn?1332130022
It does sound like the needle passed through a small vessel and bled causing a bruise.  It appears to be resolving as it's gotten smaller over the week.  It is frightening when the unexpected happens.  I think a necrotic area would take longer to develop and feel depressed or boggy under the skin.

These things happen occasionally even when professionals give the injections.  Anatomy isn't as precise as we would like to think.

Mary
Blank
Avatar_f_tn
Thank you for responding. I have had about every "side-effect" the Copaxone warns of. Itching, bee-sting like feeling, lumps under skin, the dreaded tightness of the chest, flushing, etc.

That has happened 3 times since I started this. I no longer inject into my legs because every time it happened, it was after my leg was injected. It scares me so bad.

I'm not vain to where I am scared of showing stuff...my arms look terrible with all the scabs. Its a small price to pay to keep the MS at bay. I won't know if the Copaxone is working until I get the MRI in July. I am praying this stuff works.

I have had 1 exacerbation in April of Vertigo where I needed IV steroids. That seemed to work. I am not sure if that is considered to be frequent or not when I haven't been diagnosed for a year yet.
Thanks for all of your responses. I feel much less panicky now. You guys are awesome!  Take Care and have a great weekend.

Kristi
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
Avatar_f_tn
Blank
essdipity